I had Voluma in May. I have small hard lumps under my eyes near the top of the mid cheek. When will they dissolve/disappear?

The lumps/bumps aren't visible to the eye but I can feel them with my fingers when applying makeup. They feel almost like hard crystals or gristle. I imagine this must the product breaking down- but I'm concerned when they will go.

Doctor Answers 12

Voluma

Thank you for your question. I suggest that you move forward and consult with your board certified facial plastic surgeon. It is good news that the lumps aren't perceptible. Your surgeon will provide you with their preferred solution to feeling those lumps.

Best wishes,


Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 95 reviews

Post-op Lumps

What you are feeling is probably the Voluma. If the lumps really bother you, schedule an appointment with your injector to have them dissolved with hyalurondase. However, if you can't see them but only feel them then you may want to let them be.

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Voluma and Lumps/Bumps

Thanks for your question!  The lumps/bumps you are feeling is likely the Voluma.  If they bother you, I suggest returning to your injector to have them dissolved with hyaluronidase.  Otherwise, they will continue to go away with time on their own.  Best of luck!

Hard lumps after Volume placed under the eyes

Thanks for your question.  As others have mentioned, for a patient in my practice (although I don't put Voluma under the eyes), if you can't see the lumps but can only feel them then you can decide to leave it if you are happy with the result.  If the lumps bother you then you can have them inject hyaluronidase (which may be an added cost to you) to dissolve it.  Best of luck to you.  

Jeffrey G. Lind II, MD
The Woodlands General Surgeon
5.0 out of 5 stars 16 reviews

Voluma and Lumps

Voluma is a fabulous injection for the mid face.  However, if you are having lumps that are still affecting you I would return for Vitrase to dissolve it.  Best, Dr.  Green

Voluma results

The lumps you have described are almost certainly the product. This occurs because the skin under the eyes is very thin. If it bothers you, I recommend you followup with your injector and discuss having it reversed with hyaluronidase injection. If it doesn't bother you, just know that it will go away on its own with time as the Voluma dissolves. 

I had Voluma in May. I have small hard lumps under my eyes near the top of the mid cheek. When will they dissolve/disappear?

Thank you for sharing your question and I am sorry to hear of your undereye/cheek lumps.  If the bumps do not affect your appearance and you are able to overlook the firmness of the product there is nothing that you would need to do acutely.  If however the lumps are concerning your injector can dissolve the material with injection of a different medication called hyaluronidase.  Hope that this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Bumps

You could either wait for the filler to dissolve or have you injector place some hyaluronidase there and have them dissolved.

Voluma Lumps

What you describe is almost certainly lumps from the Voluma product. The skin under the eye is very thin and a small amount of unevenness can result in palpable lumps. You have two choices. 1. Do nothing...the Voluma will resorb and go away. It may take a few years. 2. Wydase injection...this will dissolve the Voluma. You can have your doctor try a small amount, but it is possible that all of the Voluma will go away after the injection.

Knowing What's Normal With Voluma

It could be that you're feeling product that hasn't dissolved yet. Voluma takes 12-18 months to completely dissolve. If you're concerned, I recommend contacting your injector. If you're unhappy with these results, you can try a different filler next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.